Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 2015, 2:41 PM CDT for Crawford County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2015, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 26, 2015, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KLSX 261941
SVRLSX
MOC055-262030-
/O.NEW.KLSX.SV.W.0169.150726T1941Z-150726T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 330 PM CDT
* AT 240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
CHERRYVILLE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHERRYVILLE AND COOK STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3770 9131 3779 9131 3779 9153 3789 9153
3793 9121 3770 9122
TIME...MOT...LOC 1940Z 272DEG 8KT 3781 9147
HAIL...1.00IN
WIND...60MPH
$$
BYRD2 follow-up statements
248
WWUS53 KLSX 262010
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SUN JUL 26 2015
MOC055-262030-
/O.CON.KLSX.SV.W.0169.000000T0000Z-150726T2030Z/
CRAWFORD MO-
310 PM CDT SUN JUL 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL CRAWFORD COUNTY...
AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHERRYVILLE...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3770 9131 3792 9131 3793 9121 3770 9122
TIME...MOT...LOC 2010Z 264DEG 16KT 3783 9126
HAIL...1.00IN
WIND...60MPH
$$
BYRD370
WWUS53 KLSX 262015
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT SUN JUL 26 2015
MOC055-262025-
/O.CAN.KLSX.SV.W.0169.000000T0000Z-150726T2030Z/
CRAWFORD MO-
315 PM CDT SUN JUL 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CRAWFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER BRIEF HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3770 9131 3792 9131 3793 9121 3770 9122
TIME...MOT...LOC 2014Z 272DEG 8KT 3783 9125
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:36 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 12:36 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT SUN JUL 26 2015
.UPDATE:
ISSUED AT 1231 PM CDT SUN JUL 26 2015
HEAVY RAIN HAS DIMINISHED AND MOVED OFF TO THE EAST, SO LET FLASH
FLOOD WATCH EXPIRE AT NOON. SEEING SOME BREAKS IN CLOUDS OVER
CENTRAL MISSOURI, SO COULD STILL SEE HEAT INDICES BETWEEN 100 AND
105 THIS AFTERNOON. HEAT ADVISORY TO REMAIN IN EFFECT FOR CENTRAL
MO. OTHERWISE, WITH PLENTY OF OUTFLOW BOUNDARIES, COULD SEE SOME
SCATTERED SHOWERS AND STORMS POP UP THIS AFTERNOON, SO KEPT SLIGHT
CHANCE/CHANCE POPS.
BYRD
&&
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 335 AM CDT SUN JUL 26 2015
FIRST MCS CURRENTLY TRACKING THROUGH NORTHWEST THIRD OF OUR CWA
SHOULD CONTINUE TO PUSH ESE DURING THE REMAINDER OF THE PREDAWN
HOURS. MEANWHILE, ANOTHER RENEGADE SHORTWAVE MIGRATING THROUGH THE
RIDGE CONTINUES TO DRIVE CONVECTIVE COMPLEX OVER WESTERN IA, AND
OVER THE LAST 90 MINUTES THERE HAS ALSO BEEN RENEWED DEVELOPMENT
OVER NE KS...SE NE...AND NW MO AS LOW LEVEL JET REINTENSIFIES
AHEAD OF SHORTWAVE. MOST EXPLICIT CONVECTION-ALLOWING MODELS HAVE
PICKED UP ON THIS NEW DEVELOPMENT, AND THEY WORK IT SOUTHEAST
ACROSS THE CWA DURING THE MORNING. AT THIS POINT SEE NO REASON TO
QUIBBLE WITH THIS SCENARIO, AND FORECAST DETAILS FOR THE MORNING ATTEMPT
TO MIMIC THIS TREND.
WITH THE RENEWED UPSTREAM DEVELOPMENT, HAVE OPTED TO EXTEND THE
FLASH FLOOD WATCH UNTIL NOON (AND HAVE ALSO EXPANDED IT TO INCLUDE
MONITEAU AND COLE COUNTIES BASED ON HEAVY RAIN CURRENTLY CLIPPING
THESE AREAS). WHILE I DON'T BELIEVE THAT THE CONVECTION WILL BE
QUITE AS WIDESPREAD AS CURRENT ACTIVITY, ANOTHER ROUND OF
DOWNPOURS OVER ALREADY SATURATED GROUND COULD CAUSE ADDITIONAL PROBLEMS.
MUCH LIKE YESTERDAY...UNCERTAIN OF DETAILS ABOUT AFTERNOON
CONVECTION. THERE SEEMS TO BE A TENDENCY IN BOTH THE HI-RES AND
SYNOPTIC MODELS THAT WEAK BUT PERSISTENT WAA WILL PRODUCE THE MAIN
CHANCE OF STORMS OVER SOUTHERN SECTIONS OF THE CWA, BUT FORECAST
SOUNDINGS INDICATE AN UNSTABLE/WEAKLY CAPPED AMS ALMOST
EVERYWHERE. SO, HAVE MAINTAINED CHANCE POPS EVERYWHERE, WITH
HIGHEST POPS OVER OUR SOUTHERN COUNTIES.
NO CHANGES TO HEAT ADVISORY AT THIS TIME. MORNING CLOUDS AND
PRECIP WILL LIKELY MAKE THE TEMP CLIMB A STRUGGLE ONCE AGAIN
TODAY, BUT IF CLOUDS THIN AS ANTICIPATED BELIEVE A FEW LOCATIONS
OVER MID MO WILL REACH A HI OF 105 FOR AN HOUR OR SO.
TRUETT
.LONG TERM: (TONIGHT THROUGH SATURDAY)
ISSUED AT 335 AM CDT SUN JUL 26 2015
MODELS ARE STILL FORECASTING AN INTENSIFICATION OF THE UPPER RIDGE
ACROSS THE MID MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS.
THEREFORE...FORECAST WILL CONTINUE TO EMPHASIZE A DECREASE IN THE
THUNDERSTORM THREAT ACROSS THE REGION FOR THE EARLY PART OF THE
WORK WEEK, WITH A CORRESPONDING INCREASE OF HEAT AND HUMIDITY. IT
MAY BE THAT THIS INTENSIFICATION OF THE RIDGING WILL FINALLY
SUPPRESS ALL CONVECTION, BUT MODELS STILL CONTINUE TO KICK OUT A
FEW ROUNDS OF CONVECTION HERE AND THERE AND GIVEN THE DIRTY
NATURE OF THIS RIDGING CAN'T TOTALLY RULE OUT THIS SCENARIO.
SO...WILL MAINTAIN SOME SLIGHT CHANCE POPS...PRIMARILY ALONG AND
EAST OF THE THE MISSISSIPPI RIVER.
IF ABOVE THINKING PANS OUT...HEAT HEADLINES WILL BE NECESSARY OVER
MUCH OF THE FORECAST AREA IN THE MONDAY-TUESDAY TIME FRAME. TO
AVOID HEADLINE CONFUSION WITH ONGOING CONVECTION AND TODAY'S HEAT
ADVISORY...OPTED NOT TO ISSUE ADDITIONAL ADVISORIES AT THIS
POINT, BUT WILL CONTINUE MENTION IN HWO.
STILL LOOKS LIKE RIDGE WILL FLATTEN BY MIDWEEK, WITH ASSOCIATED
COLD FRONT BRINGING ONE MORE CHANCE OF THUNDERSTORMS TO THE AREA.
FRONT IS FORECAST TO PUSH SOUTH OF THE FA ON THURSDAY AND FRIDAY,
ENDING THE CHANCE OF THUNDERSTORMS. AFTER THE HOT AND SULTRY
CONDITIONS EARLY THIS WEEK, THE AIRMASS CHANGE TO COOLER AND LESS
HUMID CONDITIONS WILL BE QUITE NOTICEABLE.
TRUETT
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1231 PM CDT SUN JUL 26 2015
VFR CONDITIONS TO PREVAIL AT TAF SITES, THOUGH SOME SCATTERED
SHOWERS AND STORMS NOT OUT OF THE QUESTION THIS AFTERNOON IN STL
METRO AREA. SO HAVE VICINITY TS MENTION THROUGH 01Z MONDAY.
OTHERWISE, LIGHT SOUTH WINDS TO PREVAIL.
SPECIFICS FOR KSTL:
VFR CONDITIONS TO PREVAIL IN METRO AREA, THOUGH SOME SCATTERED
SHOWERS AND STORMS NOT OUT OF THE QUESTION THIS AFTERNOON. SO
HAVE VICINITY TS MENTION THROUGH 01Z MONDAY. OTHERWISE, LIGHT
SOUTH WINDS TO PREVAIL.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BOONE MO-CALLAWAY
MO-COLE MO-MONITEAU MO-OSAGE MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 26, 6:02 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 602 AM CDT SUN JUL 26 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 602 AM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SOME OF THESE STORMS WILL BE STRONG...WITH THE MOST INTENSE STORMS PRODUCING STRONG WINDS AND POSSIBLY HAIL. IN ADDITION...SOME OF THE STORMS WILL PRODUCE HEAVY RAIN...ESPECIALLY OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING. BECAUSE OF THIS CONTINUED THREAT...THE FLASH FLOOD WATCH FOR THESE AREAS HAS BEEN EXTENDED UNTIL MIDDAY. THE RETURN OF AFTERNOON SUNSHINE ACROSS PARTS OF MID MISSOURI WILL PUSH THE HEAT INDEX TO AROUND 105 DEGREES...AND A HEAT ADVISORY IS IN EFFECT FOR THIS AREA FROM NOON UNTIL 7PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR MONDAY THROUGH TUESDAY NIGHT....PRIMARILY ALONG AND EAST OF THE MISSISSIPPI RIVER. A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY BRINGING A CHANCE FOR STORMS TO MUCH OF THE AREA. HEAT INDEX READINGS OF 100 TO 105 WILL BE POSSIBLE ACROSS MUCH OF THE AREA ON MONDAY...WITH READINGS POSSIBLY REACHING 110 DEGREES IN A FEW LOCATIONS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF AN INCH OR MORE. TRUETT
In the hours before
Special weather statement, Jul 26, 10:15 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT SUN JUL 26 2015
MOZ035-036-261600-
PIKE MO-RALLS MO-
1015 AM CDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RALLS AND NORTHWESTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 1100 AM CDT...
AT 1015 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPAULDING...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW LONDON...CENTER...FRANKFORD...RENSSELAER...SPAULDING...
SPENCERBURG AND THE LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3960 9118 3937 9125 3951 9171 3953 9171
3968 9166
TIME...MOT...LOC 1515Z 286DEG 25KT 3958 9160
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:10 AM CDT | Special Weather Statement | LSX | Boone, Moniteau | 50 min |
| Jul 26, 2:54 AM CDT | Special Weather Statement | LSX | Callaway, Cole, Moniteau, Osage | 51 min |
| Jul 26, 3:24 AM CDT | Flash Flood Warning | LSX | Shelby | 6 hr |
| Jul 26, 4:23 AM CDT | Special Weather Statement | LSX | Franklin, Lincoln, Saint Charles, Saint Louis, Warren | 52 min |
| Jul 26, 10:15 AM CDT | Special Weather Statement | LSX | Ralls | 45 min |
| Jul 26, 12:14 PM CDT | River Flood Warning | LSX | Marion | 28 hr |
| Jul 26, 1:12 PM CDT | River Flood Warning | LSX | Marion | 35 hr |
| Jul 26, 3:55 PM CDT | Heat Advisory | LSX | Audrain, Crawford, Franklin, Gasconade, Iron, Jefferson and 18 more | 53 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.